Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 12, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 10, 2005, 9:26 PM CDT for Lincoln County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 10, 2005, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Lincoln County, OK
The radar
The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 110227 TOROUN OKC081-110300- /O.NEW.KOUN.TO.W.0012.050411T0226Z-050411T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 926 PM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... LINCOLN COUNTY IN CENTRAL OKLAHOMA * UNTIL 1000 PM CDT * AT 926 PM CDT...A TORNADO CONTINUED TO BE DETECTED BY DOPPLER RADAR 3 MILES SOUTHWEST OF WARWICK...MOVING NORTHEAST AT 25 MPH. NUMEROUS REPORTS OF POWER FLASHES HAVE BEEN REPORTED...WHICH CAN INDICATE THE PRESENCE OF A TORNADO. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE TORNADO PRECAUTIONS. * LOCATIONS IN THE WARNING INCLUDE WARWICK TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3565 9706 3564 9703 3581 9681 3587 9697 $$ 11
2 follow-up statements
000 WWUS54 KOUN 110237 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT SUN APR 10 2005 OKC081-110300- /O.CON.KOUN.TO.W.0012.000000T0000Z-050411T0300Z/ LINCOLN OK- 935 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 1000 PM CDT FOR LINCOLN COUNTY... AT 935 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED 3 MILES NORTH OF WARWICK...MOVING NORTHEAST AT 25 MPH. THIS STORM IS WEAKENING...BUT WITH A HISTORY OF TORNADIC ACTIVITY... WEAK SHORT LIVED TORNADOES ARE STILL POSSIBLE NORTH OF WARWICK TOWARD AGRA. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3571 9701 3570 9697 3587 9677 3590 9691 $$ 11
000 WWUS54 KOUN 110241 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 941 PM CDT SUN APR 10 2005 OKC081-110251- /O.CAN.KOUN.TO.W.0012.000000T0000Z-050411T0300Z/ LINCOLN OK- 941 PM CDT SUN APR 10 2005 ...THE TORNADO WARNING FOR LINCOLN COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND NO FURTHER INTENSIFICATION IS EXPECTED. HEAVY RAIN WILL STILL BE POSSIBLE IN THE AGRA AND AVERY AREAS THROUGH 10 PM. LAT...LON 3571 9701 3570 9697 3587 9677 3590 9691 $$ 11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 2:23 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Apr 10, 2:23 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SUN APR 10 2005
.DISCUSSION...
DRYLINE HAS PUSHED INTO WESTERN TWO TIER OF COUNTIES THIS AFTERNOON
AND VISIBLE IMAGES INDICATE STORMS ARE TRYING TO DEVELOP OVER
SOUTHWEST KANSAS AND JUST WEST OF METROPLEX. EXPECT AS HEATING
CONTINUES THAT STORMS WILL DEVELOP DURING NEXT HOUR OR TWO WITH
SEVERE STORMS LIKELY. STILL APPEARS THAT DAMAGING WINDS AND HAIL
WILL BE PRIMARY CONCERNS.
EXPECT MOST OF THE STORMS TO BE EAST OF THE FA BY LATE EVENING
WITH LOW CLOUDS WRAPPING BACK INTO NORTHWEST PARTS OF FA. WILL MAINTAIN
SLIGHT/CHANCE POPS MAINLY NORTH OF I-40 ON MONDAY AS UPPER LOW LIFTS
ACROSS FAR NORTHERN OKLAHOMA INTO SOUTHERN KANSAS.
AS UPPER LOW WOBBLES SLOWLY EAST OF AREA TUESDAY INTO WEDNESDAY...
SURFACE HIGH WILL BUILD SOUTHWARD ACROSS SOUTHERN PLAINS. EXPECT
DRY WEATHER UNTIL LATE THURSDAY INTO FRIDAY AS NEXT SYSTEM DEVELOPS
TO THE WEST. BEST MOISTURE RETURN INITIAL WITH THIS SYSTEM WILL BE
ACROSS HIGH PLAINS/WESTERN SECTIONS OF FA. WILL MAINTAIN SLIGHT
POPS SATURDAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 69 43 69 / 40 20 10 10
HOBART OK 46 67 41 73 / 10 10 0 0
WICHITA FALLS TX 50 73 44 75 / 10 10 0 0
GAGE OK 44 61 37 70 / 20 20 0 10
PONCA CITY OK 52 67 43 67 / 60 20 10 10
DURANT OK 57 73 49 72 / 60 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR OKZ009-OKZ014-OKZ015-
OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.
TX...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
06Hazardous weather outlook, Apr 10, 3:15 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT SUN APR 10 2005
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING OVER A LARGE PART OF CENTRAL AND EASTERN
OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM ARCHER CITY TEXAS...TO
LAWTON...TO WEATHERFORD...TO BUFFALO.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND EVENING...BETWEEN NOW AND MIDNIGHT.
EXPECTED WEATHER AND IMPACTS...
THE MAIN HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. A
FEW TORNADOES ARE ALSO POSSIBLE.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD PLAN FOR SEVERE
WEATHER OPERATIONS FROM LATE AFTERNOON THROUGH THE EVENING
HOURS.
PEOPLE INVOLVED IN OUTDOOR ACTIVITIES THIS AFTERNOON IN THE SLIGHT
RISK AREA SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER NORTHEASTERN NEW
MEXICO CONTINUES TO MOVE EAST. AT MID AFTERNOON THE DRYLINE EXTENDED
FROM A SURFACE LOW IN SOUTHWESTERN KANSAS...THROUGH FAR WESTERN
OKLAHOMA AND INTO WESTERN NORTH TEXAS. THE DRY LINE WILL MOVE SLOWLY
EAST FOR THE REST OF THIS AFTERNOON. MOISTURE AND INSTABILITY
CONTINUE TO INCREASE AHEAD OF THE DRYLINE.
THUNDERSTORMS WILL DEVELOP BETWEEN 4 PM AND 6 PM ALONG THE
DRYLINE...AND MOST LIKELY WILL EVOLVE QUICKLY INTO A SQUALL LINE.
THE LINE OF STORMS WILL MOVE EAST INTO CENTRAL OKLAHOMA LATE THIS
AFTERNOON OR EARLY THIS EVENING...AND INTO EASTERN OKLAHOMA LATER
TONIGHT.
SINCE THE STORMS ARE EXPECTED TO DEVELOP QUICKLY INTO A SQUALL
LINE... THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE
TORNADO THREAT WILL BE LIMITED BY UNFAVORABLE LOW LEVEL WIND SHEAR
AND SOMEWHAT DEFICIENT MOISTURE...WHICH WILL HELP TO LIMIT
INSTABILITY. HOWEVER...THERE IS A LOW CHANCE FOR A TORNADO IN ANY
ISOLATED STORMS EARLY IN THE EVENT...OR IN SUPERCELL STORMS EMBEDDED
WITHIN THE SQUALL LINE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH STRONG WEST WINDS AND LOW HUMIDITIES BEHIND THE DRY
LINE...SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE TO
SEE VERY HIGH TO EXTREME FIRE DANGER LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY... ESPECIALLY ACROSS
NORTHERN OKLAHOMA IN CLOSER PROXIMITY TO THE CENTER OF THE UPPER
LEVEL LOW.
THE NEXT CHANCE OF THUNDERSTORMS BEYOND MONDAY... IS FROM THURSDAY
NIGHT THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON MONDAY...APRIL 11.
24/SMITHIn the hours before
Special weather statement, Apr 10, 8:15 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SUN APR 10 2005 OKZ040-110130- GARVIN OK- 815 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ELMORE CITY AT 815 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Apr 10, 8:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 6 WNW STELLA 35.35N 97.32W
04/10/2005 0.88 INCH CLEVELAND OK AMATEUR RADIO
S/E 119TH AND ANDERSON
0810 PM TSTM WND GST MOORE 35.34N 97.49W
04/10/2005 61 MPH CLEVELAND OK PUBLIC
19TH AND S/W 25TH STREET
&&
JPIKELocal storm report, Apr 10, 8:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 6 W CANEY 34.23N 96.32W
04/10/2005 1.00 INCH ATOKA OK PUBLIC
0825 PM HAIL 3 SW MEAD 33.97N 96.55W
04/10/2005 0.88 INCH BRYAN OK PUBLIC
LOCATION ESTIMATED
&&
JPIKESpecial weather statement, Apr 10, 8:37 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 837 PM CDT SUN APR 10 2005 OKZ026-110200- LINCOLN OK- 837 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 21 MILES SOUTHWEST OF WARWICK AT 837 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 10, 9:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 903 PM CDT SUN APR 10 2005 OKZ052-110215- BRYAN OK- 903 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF BOKCHITO TO UTICA AT 903 PM CDT...MOVING NORTHEAST AT 30 MPH.
Special weather statement, Apr 10, 9:24 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 924 PM CDT SUN APR 10 2005 OKZ048-052-110245- ATOKA OK-BRYAN OK- 924 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF LANE TO 15 MILES SOUTH OF LANE AT 924 PM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN ATOKA AND BRYAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 41 min |
| Apr 10, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 52 min |
| Apr 10, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 47 min |
| Apr 10, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 10, 8:30 PM CDT | Tornado Warning | OUN | Oklahoma | 30 min |
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 48 min |
| Apr 10, 8:58 PM CDT | Tornado Warning | OUN | Lincoln | 32 min |
| Apr 11, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 41 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 38 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.